MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Model Number 251010J
Medical Device Problem Codes Difficult or Delayed Activation (2577); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.If the product or additional information is received at a later date, the investigation will be updated as applicable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences?.
 
Event or Problem Description
It was reported that during a colorectal case the activation button got stuck on the on position causing the device to continuously activate.A new consumable was opened to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/17/2022.Additional information was requested, and the following was obtained: were there any patient consequences? there was no patient impact.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/28/2022 investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 251010j device was received with no apparent damage.The device was tested on the generator and passed all functional testing.The device did activate when each buttons were depressed, but no continuous activation occurred at any time during functional testing.There were no anomalies noted with the functionality of the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.
 
Additional Manufacturer Narrative
(b)(6).Date sent; 6/15/2022.

Brand Name
10FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kara ditty-bovard
11506 south state street
draper, UT 84020
6107428552
MDR Report Key13652070
Report Number1721194-2022-00011
Device Sequence Number16736676
Product Code GEI
UDI-Device Identifier10614559105573
UDI-Public10614559105573
Combination Product (Y/N)N
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251010J
Device Catalogue Number251010J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/07/2022
04/19/2022
06/27/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/17/2022
06/15/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown